Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 214, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 29, 2002, 3:46 PM CDT for Clarke County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2002, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 29, 2002, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clarke County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 292046 SVRJAN MSC023-292115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT SAT JUN 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLARKE COUNTY...OR ABOUT 10 MILES EAST OF QUITMAN...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL CLARKE COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3199 8868 3196 8847 3221 8845 3220 8866
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:25 AM CDT, 12 hours 21 minutes earlier.
Area forecast discussion, Jun 29, 3:25 AM CDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 AM CDT SAT JUN 29 2002 DRIER AIRMASS FILTERING INTO LOWER MS RIVER VALLEY. FOR SHORT-TERM THROUGH EXTENDED...MAIN ISSUE WILL BE CHANCE OF PRECIP/CLOUD COVER. MODELS SIMILAR/GENERALLY AGREE WITH CONTINUING MAINLY DIURNAL PRECIP IN SLIGHTLY DRIER/UNSTABLE AIRMASS OVER CWFA. IN MESO-ETA... CONVECTION STARTS FIRST ALONG MID-LEVEL SHEAR AXIS THAT STRETCHES FROM CENTRAL AR TO SRN AL...KEEPING INITIAL ACTIVITY MAINLY OVER NRN/CENTRAL ZONES BY 12Z SAT. WEAK SHORTWAVES MOVING ALONG THIS BOUNDARY WILL CONTRIBUTE TO CONVECTION/THUNDERSTORM DEVELOPMENT... ESPECIALLY DURING PEAK AFTERNOON HEATING INTO EARLY EVENING HOURS. PRECIP WATER VALUES AT 00Z SAT RANGED FROM 1.5 TO NEAR 2.0 OVER CWFA. AVN WETTEST/SEEMS TO INITIALIZE MOISTURE PARAMETERS BETTER THAN ETA THIS RUN. WILL TREND CLOSER TO THAT SOLUTION. GIVEN SOGGY AIRMASS...LOCALLY HEAVY RAINFALL POSSIBLE IN STRONGER THUNDERSTORMS TODAY. LOCAL AMOUNTS OVER 1 ARE POSSIBLE. IN AVN/ETA...SURFACE HIGH PRESSURE BUILDS INTO REGION AFTER 00Z SUN FROM SE. CIRCULATION AROUND THIS HIGH PRESSURE AREA WILL PULL DRIER AIR INTO REGION. AT 00Z MON IN AVN...SURFACE/MID-LEVEL HIGH PRESSURE BECOME DOMINANT WEATHER FEATURE OVER CWFA/LINGER OVER AREA THROUGH TUE. GIVEN REMNANTS OF DISSIPATING SHEAR AXIS...AFTERNOON/EARLY EVENING STORMS WILL STILL BE POSSIBLE - JUST FEWER. AFTER 00Z MON...AVN ALSO DEVEOPS A CLOSED LOW PRESSURE AREA OVER NW FL THAT BECOMES NEAR-STATIONARY THERE THROUGH 12Z MON. IN SRLY FLOW AROUND THIS LOW PRESSURE SYSTEM...GULF MX AGAIN OPEN/DEEP MOISTURE RETURNS OVER CWFA. AS CLOSED LOW PRESSURE SYSTEM OVER N FL BECOME OPEN WAVE...MOISTURE SLOWLY GETS DRAGGED OUT OF SERN STATES STARTING ABOUT WED. REGARDING INSTABILITY...BY THIS AFTERNOON BEST UPWARD VERTICAL MOTION (OMEGA) DEVELOPS OVER SRN ZONES...WITH BEST CAPES AT 00Z SUN OVER NRN ZONES. BY 00Z MON...BEST VERTICAL MOTION (OMEGA VALUES)/ STRONGEST CAPES BOTH OCCUR ALONG REMNANTS OF SHEAR AXIS...GENERALLY ALIGNED OVER ERN ZONES. IN ESSENCE...DIURNAL CONVECTION WILL BE POSSIBLE EACH DAY...THOUGH DO NOT EXPECT WIDESPREAD HEAVY RAINFALL EVENTS SIMILAR TO THU/FRI. WITH UPPER LOW MOVING TOWARD NE ATLANTIC COAST/HIGH PRESSURE MOVING INTO LOWER MS RIVER VALLEY...RAIN CHANCES SHOULD BE SOMEWHAT LESS. WILL KEEP ISOLATED POPS SAT NIGHT/SUN. SCATTERED CONVECTION EXPECTED SUN NIGHT. EXPECT DIURNAL ACTIVITY TO CONTINUE THROUGH EXTENDED PERIOD...AS SEVERAL WEAK SHORTWAVES RIPPLE THROUGH RELATIVELY WEAK UPPER FLOW. HIGHS WILL BE ABOUT 85 TO 90 MOST AREAS...UNDER PARTLY CLOUDY SKIES. OVERNIGHT LOWS SHOULD RANGE FROM MID 60S TO LOWER 70S. PRELIM NUMBERS... JAN 88/70/90/70/91 43324 MEI 89/69/90/69/91 53425 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Jun 29, 2:59 PM CDT, 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 259 PM CDT SAT JUN 29 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... ACROSS SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA... AND MUCH OF CENTRAL AND SOUTH MISSISSIPPI. NO SEVERE STORMS ARE ANTICIPATED. A MOIST AND UNSTABLE AIRMASS CONTINUES TO BE IN PLACE OVER THE LOWER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING AS DAYTIME HEATING CONTINUES. LOCALLY HEAVY RAINFALL... FREQUENT LIGHTNING... AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THE STRONGEST STORMS. THE MOST WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR BETWEEN 4 PM AND 9 PM. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. ...FLOODING... DUE TO A MOISTURE LADEN AIRMASS... THUNDERSTORMS WILL PRODUCE LOCALLY SIGNIFICANT RAINFALL AMOUNTS IN SHORT TIME DURATIONS. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS MAY OCCUR... ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. DRIVERS SHOULD EXERCISE CAUTION ON WET ROADWAYS TO AVOID HYDROPLANING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.